Texas, 2004

Damaging Wind in Texas, March 29, 2004

March 29, 2004 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 28, 9:15 PM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Mar 28, 9:15 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 PM CST SUN MAR 28 2004

.DISCUSSION...
COLD FRONT LOCATED FROM A PALESTINE TEXAS...THROUGH SHREVEPORT TO EL
DORADO ARKANSAS LINE...WILL CONTINUE TO SLOWLY PUSH SOUTHEAST
TONIGHT...AND EXIT THE FORECAST AREA AROUND 12Z MONDAY.  SCATTERED
TO NUMEROUS THUNDERSTORMS CONTINUE RIGHT ALONG THIS FRONTAL
BOUNDARY...WITH SCATTERED ACTIVITY ACROSS THE REMAINDER OF NE TX AND
SW AR. DUE TO THE SLOW NATURE OF THE FRONT...WILL ADD HEAVY RAIN
INTO THE ZONES ACROSS NORTH LOUISIANA AND SOUTH ARKANSAS.  WILL TAKE
OUT SEVERE WORDING...AS INSTABILITY HAS DECREASED WITH LOSS OF
DAYTIME HEATING...AND SHEAR IS WEAK...WITH FRONTAL CONVERGENCE THE
MAIN LIFT MECHANISM...AS DYNAMICS WITH THIS TROUGH ARE WELL TO THE
NORTH OF THE AREA.

TEMPTED TO RAISE TEMPERATURES TWO OR THREE DEGREES...WITH SLOW
MOVEMENT OF FRONT...AND CLOUD COVER TONIGHT...BUT WILL STICK WITH
PREVIOUS FORECASTED LOWS...AS COLD AIR ADVECTION...ALBEIT WEAK MIGHT
BE ENOUGH TO REACH THE FORECASTED LOWS.

UPDATE OUT SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  73  47  75 /  60  10   0   0
MLU  57  72  47  75 /  60  20   0   0
TXK  50  72  47  74 /  30  10   0   0
TYR  52  75  48  77 /  30  10   0   0
LFK  57  74  47  79 /  50  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

22
Hazardous weather outlook, Mar 28, 12:00 PM CST, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SUN MAR 28 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SUN MAR 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...GENERALLY NORTHWEST OF A LINE FROM FARMERVILLE
LOUISIANA TO LUFKIN TEXAS. SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED THIS AFTERNOON AND TONIGHT ALONG AND AHEAD OF A COLD
FRONT THAT WILL BE MOVING ACROSS THE REGION. SOME OF THE STORMS
WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

The radar

The Shreveport radar (KSHV), 125 km away, was scanning. The volume nearest the first event began at 07:24 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Nacogdoches

When
March 29, 1:25 AM CST
Where
Nacogdoches County, 10 mi SE of Nacogdoches
Measured
58 kt (67 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.500, -94.550

A few large trees were downed across HWY 226 near HWY 2259 blocking the road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387389.